Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 46, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 13, 2021, 2:39 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:39 PM EDT (18:39 UTC)
- Expired
- Jun 13, 2021, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 88 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 6.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WHUS52 KKEY 131839
SMWKEY
GMZ054-074-075-131915-
/O.NEW.KKEY.MA.W.0046.210613T1839Z-210613T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
239 PM EDT Sun Jun 13 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from west end of Seven Mile Bridge to Halfmoon
Shoal out 60 nm...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry
Tortugas out 60 nm...
* Until 315 PM EDT.
* At 238 PM EDT, a strong thunderstorm was located 24 nm south of
Twenty-Eight Foot Shoal Light, moving east at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2391 8238 2406 8249 2425 8224 2406 8210
TIME...MOT...LOC 1838Z 248DEG 15KT 2403 8234
HAIL...0.00IN
WIND...>34KTS
$$
BTWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 13, 10:47 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 13, 10:47 AM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Key West FL 1047 AM EDT Sun Jun 13 2021 .DISCUSSION... Broadly cyclonic low-level flow over the eastern Gulf of Mexico, combined with a weakened ridge axis over the distant Straits of Florida and Cuba, are maintaining a vigorous convergence zone over the Straits of Florida. Since sunrise, storms within this convergence zone have proliferated and inched to the north towards the island chain. Aloft, there is diffluence near the Cay Sal Bank, ridging over the Western Caribbean, the Yucatan, and the Bay of Campeche, and broadly cyclonic flow over the eastern Gulf and Florida. The Florida Keys are within a weakly inhibited, moderately unstable environment, although deep layer moisture is lacking somewhat (see dewpoint depressions in the lower troposphere on the 12Z KKEY RAOB). There were very few height changes at the SGLs this morning, slight falls aloft and slight rises down low. The forecast calls for 50% rain and thunder chances through the afternoon. We considered lowering rain chances somewhat given the meager dry slot analyzed over the extreme southeastern Gulf of Mexico, and the lack of cumulus and radar returns near the island chain. However, southerlies apparent on visibile satellite imagery between Havana and Varadero, favorable Corfidi vectors along and north of the thunderstorms to our south, and mainly southwesterly steering, should allow the convergence zone over the Straits to work northward over the next several hours. The one negative would be the 6-7 degree dewpoint depressions around 900 mb, which would tend to favor collapsing outflows and dry air entrainment at the level of convective initiation. Given the lowest value from the ECM guidance is 38%, we will hold at 50%. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. Weak ridging will remain across the Florida Keys and South Florida through Wednesday, resulting in light to gentle breezes. However, above normal chances for showers and thunderstorms are expected through Wednesday as well. The ridge will lift northeast and strengthen slightly, while lower pressure gradually develops near the Bay of Campeche. Breezes will become east and become gentle to moderate by Thursday. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals thorough this evening. Scattered showers and thunderstorms are expected to develop this afternoon. This will result in bouts of MVFR ceilings and potentially IFR visibilities. Confidence in timing and impacts is too low to include anything other than VCTS in the TAFs at this time. Southwest to west winds will be sustained at 5 to 8 knots, with gusty winds in the vicinity of any stronger thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Key West 87 79 87 80 / 50 60 50 40 Marathon 91 79 90 80 / 50 60 60 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....BT Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 13, 5:34 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 534 AM EDT Sun Jun 13 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 534 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes, gusty winds, and brief heavy downpours. In addition, waterspouts will be possible over the Florida Keys coastal waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Higher than normal rain chances are expected Monday through Wednesday, allowing for scattered thunderstorms. Isolated thunderstorms are possible Wednesday night through late Thursday, and returning again Saturday. The primary thunderstorm hazards will be cloud to surface lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 13, 1:20 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
120 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM WATER SPOUT 5 NNW LOWER MATECUMBE K 24.93N 80.76W
06/13/2021 GMZ031 FL PARK/FOREST SRVC
A FAMILY OF WATERSPOUTS WAS SPOTTED BY A PARK RANGER IN
THE FLORIDA BAY. NO MENTION OF SPRAY RINGS IN REPORT.
&&
JAMThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:46 PM EDT | Special Marine Warning | KEY | 24 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.